New York, 2025

Flash Flooding in New York, July 14, 2025

July 14, 2025 · NWS OKX · 29 events in 6 counties and zones

A weak front approached from the west along with PW of 2 inches resulting in heavy rainfall across the area. 5 inches of rainfall totals were reported with rainfall rates between 1 to 2 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A weak front approached from the west along with PW of 2 inches resulting in heavy rainfall across the area. 4 to 6.5 inches of rainfall totals were reported with rainfall rates between 1 to 2 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 14, 2:06 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 14, 2:06 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
306 PM EDT Mon Jul 14 2025

.SYNOPSIS...
A weak front approaching from the west will move through
tonight and remain nearby as a Bermuda high remains anchored
well offshore. The boundary will lift north by Thursday, with an
attendant cold front following into late week. Behind it, high
pressure will attempt to build in this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Points:

* Flood Watch remains in effect from 2 PM to midnight for NE NJ,
  the lower Hudson Valley, NYC, and SW CT, with scattered
  instances of flash flooding possible.

A shortwave trough axis moving out of the the eastern Great
Lakes/Ohio Valley region, and an accompanying sfc trough
approaching eastern PA, will both slide eastward toward and
across the region late today into tonight.

An increasingly moist and unstable air mass (PW 2 inches and
MLCAPE 1000-1500 J/kg with both still on the increase per SPC
mesoanalysis/forecast) has already led to sct showers/tstms
with heavy downpours mostly north of NYC, and isolated amts over
an inch in spots. An increasingly widespread threat of
torrential downpours from tstm activity should materialize later
today into this evening as the trough to the west approaches,
with 2+"/hr rainfall rates possible as MLCAPE increases to
1500-20 J/kg, PW increases closer to 2.25 inches, a deep warm
cloud layer up to 15 kft, and weak SW steering flow.

Highest coverage/confidence in this activity remains across NE
NJ and adjacent parts of the lower Hudson Valley, where 12Z HREF
now forecasts a 50% chance of 3+ inches of rain in 3 hours. A
30% chance of 3 inches in 3 hours now extends eastward into NYC
and the rest of the lower Hudson Valley. Latest HRRR suggests
the most likely time frame for the heaviest rainfall should be
from 22Z-02Z.

Weak low level shear/helicity profiles and weak LLJ appear to
be a limitation for sustained updraft and backbuilding storms.

Rainfall of 2-3 inches and locally up to 5 inches possible from
Rockland/Westchester southward into NE NJ. For the west of the
watch area, amounts of 1-2 inches and locally over 3 inches
possible. Most of this could fall in as little as a 3-hr
period.

Isolated strong to severe wet downbursts are also possible, more
so NW of NYC where instability will be maximized.

The trough will slowly slides east overnight, with convective
coverage and intensity on the wane.

Seasonably warm and very muggy conditions will prevail through
tonight, with low temps from the upper 60s well inland to the
mid 70s invof NYC.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AM showers/tstms still possible Tue morning from NYC metro east
with the front still in the vicinity, then a chance for late day
showers/tstms from NYC north/west in the afternoon with a subtle
sfc trough still in the vicinity and a mid level shortwave
trough approaching. This activity should be on the weaker side
with instability much more limited and wind fields aloft weak.

Of more concern will be increasing heat/humidity. High temps on
Tue should reach the upper 80s/lower 90s from NYC north/west,
with mid 80s elsewhere. Combined with dewpoints in the upper
60s/lower 70s this could yield heat index values of 95-99 for
much of NE NJ and also parts of the lower Hudson Valley and the
CT river valley. A short fused heat advisory might be needed for
some or all of these areas.

Low temps Tue night should range once again from the upper 60s
well inland, to the mid 70s in the NYC metro area and western
Long Island.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Key Points:

* Increasing likelihood for heat indices to exceed 95F Wednesday
  through Friday across much of the region.

* Unsettled pattern with chances for afternoon showers and
  thunderstorms into late week.

The weakening frontal boundary lingers nearby into midweek as
sprawling high pressure remains anchored well out in the
Atlantic. SW flow helps usher in additional warm, moist air, and
temperatures nudge upwards. While nothing remarkable for mid
July, temperatures Wed through Fri likely top the upper 80s to
lower 90s for most, and with dew pts progged at least into the
upper 60s and lower 70s, heat indices should achieve mid to
upper 90s, with the hottest locales exceeding 100F. Heat
headlines will likely be needed as we move closer.

One caveat may be the unsettled pattern, with showers and
thunderstorms possible each afternoon through late week with
nearby frontal boundaries, though the overall severe risk
appears low. However, deep layer moisture should keep PWATs near
or above 2 inches, and with it, the potential for higher
rainfall rates with any convective activity.

Conditions potentially begin to settle into at least the start
of the weekend behind a cold fropa, as high pressure attempts
to build in from the Great Lakes.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A weak cold front settles over the terminals this afternoon and
evening, gradually sinking to the south tonight.

Mainly VFR this afternoon with lingering MVFR ceilings across
eastern Long Island and southeast Connecticut. Showers and
thunderstorms will continue expanding in coverage this
afternoon, especially from NYC terminals on north and west.
Showers/thunderstorms this evening slowly push east and weaken,
with a few showers lingering overnight. Torrential downpours
with MVFR/IFR conditions possible in any shower/thunderstorm.

Low confidence flight category forecast tonight into early
Tuesday, but MVFR conditions possible at all terminals. IFR
also possible, especially across eastern Long Island and
southeast Connecticut. Conditions should become VFR Tuesday
morning.

S-SE winds around 10 kt this afternoon. Winds will diminish
tonight then become SW-S under 10 kt Tuesday morning.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Wind speeds may be a few kt higher at times through 21z.

Amendments for timing of showers and thunderstorms possible.

Low confidence flight category forecast tonight/early Tuesday
morning.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

Tuesday Afternoon-Night: VFR during the afternoon/evening with a
chance of a shower/thunderstorm. MVFR or lower possible,
especially east of NYC metro at night.

Wednesday-Friday: MVFR or lower in any afternoon/evening
showers/thunderstorms.

Saturday: Mainly VFR.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SW flow increasing to over 15 kt could build seas close to 5 ft
on the outer ocean waters E of Fire Island Inlet Thu night.
Otherwise, afternoon/evening showers/tstms through the period
could produce locally higher winds/seas at times.

&&

.HYDROLOGY...
Flood Watch remains in effect from 2 PM to midnight for NE NJ,
the lower Hudson Valley, NYC, and SW CT.

A widespread 2-3 inches of rainfall is likely across NE NJ and
adjacent portions of the lower Hudson Valley, where the most
persistent/widespread convection is likely based on predicted
synoptic/mesoscale environment and CAM output.

A widespread 1-2 inches of rain is likely with localized
rainfall totals of up to 3 inches possible for the rest of the
lower Hudson Valley, NYC, and SW CT.

Most of the above could fall in as little as a 3-hr period.

Rainfall rates of over 2 inches per hour are possible with
stronger and/or repeat convection, which could cause localized
instances of severe flooding.

&&

.TIDES/COASTAL FLOODING...
The rip current risk is low through Tuesday, with a 10 kt or
less onshore flow and weakening S-SE swell.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until midnight EDT tonight for CTZ005-006-009.
NY...Flood Watch until midnight EDT tonight for NYZ067>075-176-178.
NJ...Flood Watch until midnight EDT tonight for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...BG/DR
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...DR
AVIATION...DS
MARINE...BG/DR
HYDROLOGY...BG/DR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 14, 4:43 AM EST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
543 AM EDT Mon Jul 14 2025

CTZ005-NJZ002-004-006-103>108-NYZ067>070-178-150945-
Northern Fairfield-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Queens-
543 AM EDT Mon Jul 14 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Numerous showers and thunderstorms with heavy rain are likely this
afternoon and evening. Rainfall rates of 2+ inches per hr are
possible with any repetitive thunderstorm activity. A widespread 1 to
3 inches of rainfall is likely with localized rainfall totals of up
to 5 inches possible. Much of this could fall in only 3 to 4 hours,
causing scattered to numerous instances of flash flooding. Localized
severe flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-010>012-NYZ078>081-177-179-150945-
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
543 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006-009-NYZ071>075-176-150945-
Northern New Haven-Southern Fairfield-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-
543 AM EDT Mon Jul 14 2025

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered showers and thunderstorms with heavy rain are possible in
the watch area this afternoon and evening. Rainfall rates of 2+
inches per hr are possible with any repetitive thunderstorm activity.
A widespread 1/2 to 1 1/2 inches of rainfall is likely with
localized rainfall totals of up to 3 inches possible. Much of this
could fall in only 3 to 4 hours, causing isolated to scattered
instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-150945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
543 AM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 14, 1:52 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New York NY
252 PM EDT Mon Jul 14 2025

NYZ068>070-141915-
Putnam NY-Rockland NY-Northern Westchester NY-
252 PM EDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER...CENTRAL
PUTNAM AND ROCKLAND COUNTIES THROUGH 315 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Peekskill, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New City, Ossining, Peekskill, Haverstraw, Mount Kisco, Mahopac,
Bedford, Yorktown Heights, Stony Point, Jefferson Valley, Putnam
Valley, West Haverstraw, Congers, Croton-on-Hudson, and Briarcliff
Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4117 7359 4112 7399 4129 7403 4131 7400
      4144 7371
TIME...MOT...LOC 1852Z 247DEG 15KT 4123 7388

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Jul 14, 2:44 PM EST, 26 minutes before
Special Weather Statement
National Weather Service New York NY
344 PM EDT Mon Jul 14 2025

CTZ009-NJZ104-NYZ069>071-142015-
Southern Fairfield CT-Eastern Bergen NJ-Rockland NY-
Southern Westchester NY-Northern Westchester NY-
344 PM EDT Mon Jul 14 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FAIRFIELD...CENTRAL
WESTCHESTER AND ROCKLAND COUNTIES THROUGH 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Kisco to near Tarrytown to Tappan.
Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stamford, White Plains, Ossining, Nanuet, Tarrytown, Mount Kisco,
Dobbs Ferry, Nyack, Tappan, Greenwich, Harrison, Scarsdale, Pearl
River, Norwood, and Hawthorne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4103 7407 4105 7407 4106 7406 4107 7407
      4113 7400 4123 7385 4126 7352 4125 7351
      4109 7360 4094 7379
TIME...MOT...LOC 1944Z 269DEG 9KT 4119 7380 4111 7385 4104 7395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JT

The radar

The Brookhaven radar (KOKX), 100 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

29 flash flood. Local standard time, as filed.

Flash Flood, Rockland

When
July 14, 3:10 PM EST to 3:40 PM EST
Where
Rockland County, 1.38 mi NNE of Nanuet to 1.26 mi S of Spring Vly Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.099, -74.011

Upwards of a foot of water in a parking lot at Rockland Plaza resulting in partially submerged cars and stranding several cars and requiring towing for two vehicles.

Flash Flood, Rockland

When
July 14, 3:10 PM EST to 3:40 PM EST
Where
Rockland County, 1.38 mi NNE of Nanuet to 1.26 mi S of Spring Vly Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.099, -74.011

Upwards of a foot of water in a parking lot at Rockland Plaza resulting in partially submerged cars and stranding several cars and requiring towing for two vehicles.

Flash Flood, Putnam

When
July 14, 3:25 PM EST to 3:55 PM EST
Where
Putnam County, 0.37 mi SSW of Haviland Hollow to 0.45 mi NNE of Haviland Hollow
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.475, -73.582

Route 22 closed due to flooding between Route 164 and Haviland Hollow Road.

Flash Flood, Putnam

When
July 14, 3:30 PM EST to 4:00 PM EST
Where
Putnam County, 0.38 mi SE of Putnam Lake to 0.34 mi E of Putnam Lake
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.466, -73.544

Basement flooding on Gates Drive near Haviland Drive. Fire Department responding.

Flash Flood, Rockland

When
July 14, 3:57 PM EST to 4:27 PM EST
Where
Rockland County, 0.69 mi S of Monsey Hgts to 0.95 mi S of Monsey Hgts
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.090, -74.080

South Monsey Road near Saddle River Road is closed due to the Saddle River flooding over the road.

Flash Flood, Rockland

When
July 14, 4:10 PM EST to 4:40 PM EST
Where
Rockland County, 0.44 mi SSW of Suffern to 0.51 mi SSW of Suffern
Cause
Heavy Rain
Reported by
Public
Coordinates
41.114, -74.154

One to two feet of water on roadway under an overpass near the Suffern Train Station. Road closed.

Flash Flood, Westchester

When
July 14, 4:38 PM EST to 5:08 PM EST
Where
Westchester County, 0.38 mi ESE of Hawthorne to 0.32 mi SE of Hawthorne
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.098, -73.793

All southbound lanes of the Taconic State Parkway are closed due to flooding.

Flash Flood, Rockland

When
July 14, 4:40 PM EST to 5:10 PM EST
Where
Rockland County, 0.87 mi SE of Germonds to 0.75 mi SSE of Germonds
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.110, -74.040

Woman rescued from vehicle stuck in floodwaters on Van Orden Avenue.

Flash Flood, Rockland

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Rockland County, 1.23 mi SSE of Germonds to 1.28 mi SSE of Germonds
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
41.103, -74.044

Noyes Avenue in Spring Valley flooded and impassable.

Flash Flood, Rockland

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Rockland County, 0.7 mi N of Airmont to 0.73 mi N of Airmont
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
41.110, -74.121

Water rescue taking place on Van Orden Avenue in Suffern NY.

Flash Flood, Westchester

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Westchester County, 1.38 mi S of East White Plains to 1.25 mi SSE of East White Plains
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.030, -73.750

Multiple vehicles stranded on I 287 and the Taconic Parkway due to flooding.

Flash Flood, Westchester

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Westchester County, 0.84 mi NNE of Elmsford to 1 mi NNE of Elmsford
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.062, -73.816

DOT Flooding and Road Closure on NY 9A both directions between Payne St and Hunter Lane all lanes of 4 lanes closed.

Flash Flood, Westchester

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Westchester County, 0.62 mi NW of Valhalla to 0.61 mi NW of Valhalla
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.086, -73.789

Flooding and Road Closure on Taconic State Parkway southbound between Commerce Street and Lakeview Avenue. All lanes of 2 lanes closed.

Flash Flood, Westchester

When
July 14, 5:00 PM EST to 5:30 PM EST
Where
Westchester County, 0.31 mi SW of Hawthorne to 0.67 mi SSW of Hawthorne
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.097, -73.804

Flooding on Sprain Brook State Pkwy both directions at Bradhurst Avenue intersection.

Flash Flood, Westchester

When
July 14, 5:15 PM EST to 5:45 PM EST
Where
Westchester County, 1.48 mi SSW of Purchase to 1.55 mi S of Purchase
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.030, -73.740

I 287 flooded with multiple vehicles stuck in floodwaters.

Flash Flood, Westchester

When
July 14, 5:30 PM EST to 6:00 PM EST
Where
Westchester County, 0.6 mi NNW of Elmsford to 0.57 mi NNW of Elmsford
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
41.058, -73.823

Multiple cars stuck in flood waters up to the roofs of the cars on Saw Mill River Parkway.

Flash Flood, Westchester

When
July 14, 5:30 PM EST to 6:00 PM EST
Where
Westchester County, 0.22 mi SE of Hawthorne to 0.06 mi S of Hawthorne
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.097, -73.798

Car stranded on the Sprain Brook Parkway with flood waters over the wheel well. Highway completely impassable in both directions.

Flash Flood, Orange

When
July 14, 5:46 PM EST to 6:16 PM EST
Where
Orange County, 0.86 mi NE of Warwick to 0.56 mi NE of Warwick
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
41.260, -74.360

Residential basement flooding due to excessive rainfall along Main street.

Flash Flood, Westchester

When
July 14, 5:48 PM EST to 6:18 PM EST
Where
Westchester County, 0.24 mi NNW of Elmsford to 0.28 mi WNW of Elmsford
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.053, -73.822

Flooding and Road Closure on Saw Mill River Parkway both directions south of Exit 21E NY 119. All lanes closed.

Flash Flood, Orange

When
July 14, 5:51 PM EST to 6:21 PM EST
Where
Orange County, 1.25 mi WNW of Chester to 1.25 mi NW of Chester
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
41.380, -74.300

Major flooding on NY 17 near exit 125, roads closed.

Flash Flood, Rockland

When
July 14, 5:56 PM EST to 6:26 PM EST
Where
Rockland County, 1.24 mi SW of Spring Vly Arpt to 1.24 mi SSW of Spring Vly Arpt
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.105, -74.034

Fire department dive teams requested to rescue two occupants in stranded roadway near S Pascack Road and Pipetown Hill Road.

Flash Flood, Rockland

When
July 14, 6:00 PM EST to 6:30 PM EST
Where
Rockland County, 0.61 mi S of Monsey to 0.57 mi S of Monsey
Cause
Heavy Rain
Reported by
State Official
Coordinates
41.111, -74.069

Monsey Fire Department and Stony Point Dive team requested for a car stuck in flooding with an 82 year old trapped.

Flash Flood, Westchester

When
July 14, 6:03 PM EST to 6:33 PM EST
Where
Westchester County, 0.35 mi SE of Quarry Hgts to 0.37 mi SSE of Quarry Hgts
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.066, -73.766

NY 22 closed in both directions at Hillandale Avenue due to flooding.

Flash Flood, Westchester

When
July 14, 6:20 PM EST to 6:50 PM EST
Where
Westchester County, 0.95 mi SW of Elmsford to 0.93 mi SW of Elmsford
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
41.040, -73.833

Basement flooding on Drisler Ave and Finmor Drive.

Flash Flood, Rockland

When
July 14, 6:45 PM EST to 7:15 PM EST
Where
Rockland County, 1.54 mi NNW of Nanuet to 1.51 mi NNW of Nanuet
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.100, -74.033

Fire department conducting a water rescue under an overpass on South Pascack Road.

Flash Flood, Bronx

When
July 14, 6:57 PM EST to 7:27 PM EST
Where
Bronx County, 1.34 mi NW of Bronx to 1.3 mi NW of Bronx
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.846, -73.915

Cross Bronx Expressway at Jerome Avenue closed in both directions due to flooding.

Flash Flood, Bronx

When
July 14, 7:15 PM EST to 7:45 PM EST
Where
Bronx County, 0.87 mi NW of Harlem River to 0.79 mi SW of Mott Haven Jct
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.810, -73.930

Northbound lanes of the Major Deegan Expressway at E.138th street are closed due to flooding. NYPD is detouring all traffic off at the E. 138th street exit.

Flash Flood, Westchester

When
July 14, 7:18 PM EST to 7:48 PM EST
Where
Westchester County, 0.88 mi SE of Pocantico Hills to 0.8 mi SE of Pocantico Hills
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
41.091, -73.818

Flooding on NY 9A northbound at Browns Lane. All lanes closed.

Flash Flood, Queens

When
July 14, 7:58 PM EST to 8:28 PM EST
Where
Queens County, 1.73 mi WSW of Springfield Gardens to 1.76 mi WSW of Springfield Gardens
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.674, -73.802

Right 2 lanes of Southbound I-678 Van Wyck Expressway at Alwick Road impassable due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1282836, 1282838, 1282840, 1282842, 1282843, 1282844, 1283137, 1283138, 1283139, 1283141, 1283142, 1283143, 1283144, 1283145, 1283146, 1283147, 1283148, 1283149, 1283150, 1283151, 1283152, 1283153, 1283154, 1283156, 1283157, 1283158, 1283159, 1283160, 1283162.